ADVERTISEMENT
ADVERTISEMENT
nate

Too Much Dilantin???

Ive got a question..

Is it possible to have a seizure from taking too much Dilantin?? Im in the early stages of taking Dilantin and I am trying to figure out how much to take that works the best. I bumped up from 400mg to 500mg and it seems that it has gotten worse?? Is that possible?

Comments

Re: Too Much Dilantin???

Hi Nate... I was on Dilantin for over 20 years and it eventually stopped working for me as my dosages kept getting higher. I always assumed my body just began to tolerate it too much and it lost it's effectiveness. I was eventually moved to Lamictal when my neuro said I had reached a "toxic" level in my blood stream. At the time, I weighed about 150 & believe I took 600mg. Good luck.
Doug

Re: Re: Too Much Dilantin???

Lamictal was recently added to the cocktail of meds I take every day, but my Neuro didn't say anything about reaching a toxic level of Dilantin. He did cut my Dilantin level back, and increased the Lamictal.

Re: Too Much Dilantin???

The few times my wife has been toxic on Dilantin, she felt dizzy/woozy and had non-stop tingling sensations in her fingertips and toes. She did not have seizures though.

~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
Check out my chart of alternative epilepsy treatments.

Re: Too Much Dilantin???

Dude, I had the same issue at one point, thought I was losing my mind, just get them to cut it back 50 mg or so...also get them to check the contraindications of any other meds you are taking with it...good luck...

Re: Too Much Dilantin???

Dear Nate,

I don't know the answer to your question. But, make sure that your Dilantin blood level is between 10 and 20. (For me, using 300 mg/day gave a blood level of 12 and using 400 mg/day made it 36.6.)

jtwardmo